Alert archive / Idaho / Wind Advisories in 2025
Wind Advisory 21, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Dec 21, 2025, 1:52 AM MST for Owyhee County, Idaho. It took effect at Dec 21, 2025, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2025, 1:52 AM MST (08:52 UTC)
- In effect from
- Dec 21, 2025, 11:00 AM MST
- Expired
- Dec 21, 2025, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Boise, ID
County Owyhee County, ID
The radar
The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325 WWUS75 KBOI 210852 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 152 AM MST Sun Dec 21 2025 IDZ015-212130- /O.NEW.KBOI.WI.Y.0021.251221T1800Z-251222T0000Z/ Southwest Highlands- Including the cities of Three Creek, Murphy Hot Springs, Grasmere, and Riddle 152 AM MST Sun Dec 21 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest Highlands. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KA
2 follow-up statements
176 WWUS75 KBOI 212045 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 145 PM MST Sun Dec 21 2025 IDZ015-220000- /O.CON.KBOI.WI.Y.0021.000000T0000Z-251222T0000Z/ Southwest Highlands- Including the cities of Three Creek, Murphy Hot Springs, Grasmere, and Riddle 145 PM MST Sun Dec 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph. * WHERE...Southwest Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LC
497 WWUS75 KBOI 212338 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 438 PM MST Sun Dec 21 2025 IDZ015-220045- /O.EXP.KBOI.WI.Y.0021.000000T0000Z-251222T0000Z/ Southwest Highlands- Including the cities of Riddle, Grasmere, Murphy Hot Springs, and Three Creek 438 PM MST Sun Dec 21 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds over much of the area have decreased, therefore the wind advisory will expire at 5pm. Ridgetops will continue to see occasional gusts to 50 mph through the evening, tapering off overnight. $$ SA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Dec 20, 8:58 PM MST, 4 hours 54 minutes earlier.
Area forecast discussion, Dec 20, 8:58 PM MST, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Boise ID 858 PM MST Sat Dec 20 2025 .DISCUSSION...Southwest flow tonight and tomorrow will bring significant precipitation into the region. Warm southwest flow over cold pools in valleys still look to bring localized freezing rain and periods of snow early tomorrow morning in sheltered valleys in Eastern Oregon. This will likely be brief as warm air settles in by late morning, shifting precipitation to rain in most locations below the anticipated snow level of 6500-7500 feet. Periods of moderate to heavy snowfall will occur in the West Central, Wallowa, and Boise Mountains, with 8 to 12 inches possible in higher elevations above 6500 feet. Mountain valleys will see anywhere from 1-4 inches of wet snow early tomorrow, transitioning to rain by the late afternoon. Rainfall totals at lower elevations look to be around 0.30-0.75 inches by Monday morning, with shadowing possible in the Treasure Valley thanks to breezy southeast winds tomorrow. No updates made to the forecast. && .AVIATION...VFR through the evening. Widespread precipitation late tonight across SE OR, moving into ID from the southwest. MVFR/IFR conditions in rain with IFR/LIFR in snow. Freezing rain (30% chance) near KBKE, KBNO and KONO late tonight through Sun/16Z. Mountains obscured. Snow level 3-5kft MSL increasing to 6-8kft MSL by Sun/18Z. Surface winds: SE-SW 5-15 kt with occasional gusts to 25 kt, except SW 20-30 kt southwest of the Snake River Valley. Winds aloft at 10kft MSL: W-SW 40-60kt. KBOI...VFR tonight then periods of MVFR in rain and low ceilings tomorrow, with precipitation tapering off by Sun/22Z. Surface winds: SE 4-8 kt. && .PREV DISCUSSION... SHORT TERM...Tonight through Monday night...Atmospheric river (AR) across the eastern Pacific 39N and into northern CA and NV will moisten further tonight from the subtropics sw of 140W. Meanwhile, an upper trough in the Gulf of Alaska will dig southward and change upper level winds to SW-ly in our area, causing the AR to move northward as a warm front. The increasingly moist warm front and AR will bring moderate to heavy pcpn to our CWA overnight through Sunday, especially in southern zones Sunday morning. Latest models are not quite as wet as before but still bring .50 to 1.00 inch of (mainly) rain between 4 AM and noon MST Sunday, then gradually lighter Sunday afternoon and night. 1-3 inches of snow will fall above 4500 feet before changing to rain up to 6000-8000 feet Sunday as the warm front passes. The changeover may pass through light freezing rain in colder wind-sheltered valleys in northern Malheur and Baker Counties. Coverage doesn't look extensive enough to warrant an ice storm warning but still important as a travel hazard. The wettest part of the warm front will move into central ID Sunday night with moderate to locally heavy pcpn continuing until Monday morning before decreasing. Snow level will be 6000-7000 feet during that time, with 1-3 feet total snow accumulation on higher peaks. Moderate to heavy rain at lower elevations will likely bring rocks and mud down steep slopes, and travelers would be wise to avoid roads in those areas. Temperatures will be mild Sunday after the warm front passes and stay mild through Monday. Southwest winds will gust 30-40 mph Sunday in southern Harney and Malheur Counties and in Idaho south of the Snake Basin. LONG TERM...Tuesday through Saturday...A broad upper trough is expected to remain over the West coast of British Columbia, continuing to direct an atmospheric river over the area Tuesday through Wednesday. Active but mild pattern is expected throughout the long-term, with moderate to likely chances (30-70%) of rain in lower elevations and snowfall in the mountains Tuesday through Friday. Lower snow levels (4000-5000') will remain northwest of a line from Burns OR to McCall ID, with warmer air south and east (7000-8000') along the Snake Basin and areas south. The flow will turn southerly and warmer on Wednesday with temperatures rising into the mid 50s again in the Snake Plain. Unsettled conditions will continue Thursday and Friday with snow level lowering to 3500- 5000'. Slightly cooler temperatures (upper 40s/lower 50s for lower elevations) expected on Thursday and Friday but still well above normal. Conditions begin to dry out on Saturday. There is considerable guidance uncertainty over whether the trough will remain off the Northwest coast or dig southward into northern California on Saturday, but a cooling and drying trend is generally expected.Sunday Outlook...Widespread rain/snow Sunday and mountain obscuration. Snow levels 3k-5kft MSL north of KBNO-KONO-KMYL, 7k- 8kft MSL to south. Surface winds: SW-SE 5-10 kt Saturday. SW-SE 10- 20 kt Sunday, with SW 20-30kt south of the Snake Basin in ID and south of KREO in OR. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise Interact with us via social media: www.facebook.com/NWSBoise www.x.com/NWSBoise DISCUSSION...SA AVIATION.....SA SHORT TERM...LC LONG TERM....JY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.